ALEX G. DAVIDSON, M.D., F.A.C.P.; LEONARD FOX, M.D.; JAY J. GOLD, M.D.
Although a great deal of experimental work has been done on animals demonstrating the enhancing effect of ACTH and/or cortisone upon the evolution and development of tuberculous lesions,1-11 there are relatively few case reports in the literature dealing with this phenomenon in humans.12-19
Presented in this report is a case of miliary tuberculosis, authenticated by postmortem examination, which developed during the course of extensive ACTH and cortisone therapy for acute disseminated lupus erythematosus.
A 49 year old single white female was admitted to the Jewish Hospital of Brooklyn for the first time on October 20, 1951, for joint
DAVIDSON AG, FOX L, GOLD JJ. APPEARANCE OF MILIARY TUBERCULOSIS FOLLOWING THERAPY WITH ACTH AND CORTISONE IN A CASE OF ACUTE DISSEMINATED LUPUS ERYTHEMATOSUS(APPEARANCE OF MILIARY TUBERCULOSIS FOLLOWING THERAPY WITH ACTH AND CORTISONE IN A CASE OF ACUTE DISSEMINATED LUPUS ERYTHEMATOSUS*). Ann Intern Med. 1953;38:852–862. doi: 10.7326/0003-4819-38-4-852
Download citation file:
Published: Ann Intern Med. 1953;38(4):852-862.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use